Kansas, 2007

Flooding in Kansas, July 1 to 3, 2007

July 1 to 3, 2007 · NWS TOP · 5 events in 5 counties and zones

The upper level low that brought persistent heavy rain during late June had moved out on the 1st with rain ending. However, flooding continued for a couple of days early in the month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TOP wrote it up.

The upper level low that brought persistent heavy rain during late June had moved out on the 1st with rain ending. However, flooding continued for a couple of days early in the month. Record flooding continued along the Pottawatomie Creek at both Scipio and Lane...and at Quenemo and Pomona along the Marais des Cygnes. The flooding near Scipio appeared to be the worst since the 1850's. The flood gates in Ottawa remained closed early in the month to protect the city. This is the worst flooding on the Marais des Cygnes near Ottawa since 1951. Coffey, Franklin, Osage and Anderson counties are declared local, state and national disaster areas...and become eligible for FEMA funds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 30, 3:51 PM CST, 8 hours 9 minutes earlier.

Area forecast discussion, Jun 30, 3:51 PM CST, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
451 PM CDT SAT JUN 30 2007

.DISCUSSION...

SHORT TERM CONCERNS FOCUS ON THE CHANCES OF TRAINING PRECIPITATION
ACROSS EAST CENTRAL KS OVER THE NEXT 18-24 HOURS.

SHORT TERM ENVIRONMENT LOOKS TO PAINT A DIRE PICTURE FOR EAST
CENTRAL KS OVERNIGHT IF THE 18Z NAM VERIFIES.  THE 18Z NAM INDICATES
THAT A SURFACE/H850 LOW OVER SOUTH CENTRAL KS/NORTH CENTRAL OK WILL
DEEPEN IN RESPONSE TO A SHORTWAVE ALOFT.  WITHIN THE NEXT COUPLE OF
HOURS THIS LOOKS TO BRING THE INVERTED TROUGH AXIS WHICH HAS BEEN
THE FOCUS FOR MOISTURE CONVERGENCE AND RECORD SETTING FLOODING TODAY
SOUTH OF THE FORECAST AREA.  WHILE THIS MAY BRING THE HEAVIEST
AMOUNTS OF PRECIPITATION SOUTH OF EAST CENTRAL KS THIS EVENING...THE
NAM INTENSIFIES THE LOW LEVEL JET OVER THIS AXIS
OVERNIGHT...PROVIDING A FOCUS FOR CONVECTION TO DEVELOP ALONG A
NORTHWEST TO SOUTHEAST ORIENTED AXIS FROM OSAGE COUNTY SOUTHEAST
THROUGH EAST CENTRAL KS.  COMPLICATING THIS SITUATION IS A MESOSCALE
CONVECTIVE VORTEX THAT HAS BEEN SITTING OVER OSAGE COUNTY DURING THE
AFTERNOON HOURS TODAY.  THIS FEATURE HAS BEEN WEAKENING DURING THE
PAST COUPLE OF HOURS...BUT IT SEEMS RESPONSIBLE FOR THE ENHANCEMENT
OF PRECIPITATION ACROSS FRANKLIN AND ANDERSON COUNTIES AT THIS
TIME.  AS THE INVERTED TROUGH AXIS SLIDES SOUTH WOULD EXPECT TO SEE
PRECIPITATION FOCUS TEMPORARILY SOUTH...HOWEVER THIS STAGNANT MCV
COMPLICATES WHAT WOULD OTHERWISE BE A LULL IN THE PRECIPITATION
ACROSS EAST CENTRAL KS.  AT THIS TIME EXPECT PRECIPITATION RATES OF
A HALF INCH TO ONE AND A HALF INCHES PER HOUR ACROSS FRANKLIN AND
ANDERSON COUNTIES THROUGH THE REMAINDER OF THE AFTERNOON.  IF
ANDERSON AND FRANKLIN COUNTIES GET ANOTHER BATCH OF RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR OVERNIGHT THE IMPACTS WOULD LIKELY BE
DEVASTATING...SO THIS SITUATION WILL HAVE TO BE MONITORED CLOSELY
OVERNIGHT.  THE FLASH FLOOD WATCH HAS BEEN CONTINUED THROUGH 18Z
SUNDAY GENERALLY ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE...NOT
INCLUDING SHAWNEE COUNTY.

PRECIPITATION CHANCES MAY BEGIN TO DIMINISH LATE SUNDAY AFTERNOON AS
UPPER LEVEL RIDGING CONTINUES TO NUDGE SOUTH INTO THE FORECAST
AREA.  THIS DRIER AIR SHOULD BRING AN END TO THE PERSISTENT TROPICAL
MOISTURE TRANSPORT...PUSHING PRECIPITATION SOUTH OF THE FORECAST
AREA.  THIS MOTION IS ASSUMING THAT MESOSCALE ENHANCEMENT DOES NOT
FURTHER STRENGTHEN THE SURFACE LOW.  IF THE SURFACE LOW STRENGTHENS
IT MAY SLOW THE RIDGING AND KEEP A CHANCE FOR PRECIPITATION ALIVE
ALONG AND SOUTH OF INTERSTATE 35 THROUGH TOMORROW NIGHT.

THE MID AND UPPER SYSTEMS ARE SUPPRESSED SOUTHWARD SUNDAY NIGHT
FOCUSING THE PRECIPITATION FURTHER SOUTH INTO SOUTHERN KANSAS AND
OKLAHOMA. HAVE LEFT SMALL CHANCES OF SHOWERS IN THE EAST CENTRAL
COUNTIES FOR SUNDAY NIGHT WITH DRY CONDITIONS FURTHER NORTH.

MONDAY THROUGH INDEPENDENCE DAY WILL WARM ADVECTION WILL COMMENCE
MONDAY WHILE A SURFACE TROUGH DEVELOPS ACROSS THE HIGH PLAINS. A
SERIES OF SHORTWAVES WILL MOVE ACROSS THE TOP OF THE RIDGE ACROSS
THE NORTHERN PLAINS WHICH WILL MOVE A FRONTAL BOUNDARY SOUTH INTO
SOUTHERN NEBRASKA AND NORTHWEST KANSAS BY WEDNESDAY MORNING OR
INDEPENDENCE DAY. CHANCES FOR THUNDERSTORMS WILL INCREASE WEDNESDAY
AFTERNOON AS CAP WEAKENS AND CONVERGENCE INCREASES ALONG THE FRONT.
A WAVE DROPS SOUTHEAST ACROSS MISSOURI WITH TAIL END ACROSS
NORTHEAST KANSAS BY THE EVENING OF THE 4TH. BOUNDARY WILL BE SLOW TO
MOVE SOUTHEAST AND HAVE KEPT MENTION OF THUNDERSTORMS INTO THURSDAY
AS THE UPPER TROUGH ROTATES SOUTHEAST MOVING THE BOUNDARY SOUTHEAST
OF THE CWA BY THURSDAY EVENING.

&&

.AVIATION...

WITH THE SURFACE/H850 LOW MOVING LITTLE OVER THE NEXT 18 HOURS WOULD
EXPECT CIGS TO CONTINUE TO REMAIN IN AND OUT OF IFR LEVELS ACROSS
TOP AND FOE.  CURRENT MVFR DECK OVER MHK SEEMS TO BE LARGELY
DIURNALLY DRIVEN...BUT WITH ITS PROXIMITY TO THE PERSISTENT HEAVY
RAINFALL OVER EAST CENTRAL KS COULD EASILY SEE THESE CIGS LOWER TO
NEAR IFR LEVELS OVERNIGHT.  EXPECT CIGS TO SCATTER OUT OVER MHK
DURING THE MORNING HOURS...AND TO RISE SOMEWHAT OVER TOP AND FOE
DURING THE MORNING HOURS.  PRECIPITATION CHANCES MAY RETURN TO THE
TOP AND FOE BY TOMORROW MORNING.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 1 PM
SUNDAY FOR KSZ040-054>056-058-059.

&&
Hazardous weather outlook, Jun 30, 3:54 PM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
454 PM CDT SAT JUN 30 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-011300-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
454 PM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR
LYON...OSAGE...DOUGLAS...ANDERSON...FRANKLIN AND COFFEY COUNTIES.
FLOODING WILL CONTINUE ACROSS MUCH OF EAST CENTRAL KANSAS THROUGH
THE NIGHT. THE VERY HEAVY RAINFALL WILL WORSEN THE FLOODING ALONG
STREAMS AND RIVERS AS WELL AS CAUSE ADDITIONAL FLASH FLOODING
ACROSS EAST CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLASH FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH SUNDAY
AFTERNOON FOR LYON...OSAGE...DOUGLAS...ANDERSON...FRANKLIN AND
COFFEY COUNTIES. LOCALLY HEAVY RAINS ARE LIKELY AGAIN SUNDAY
MORNING MAINLY SOUTH OF INTERSTATE 70 WITH THE HEAVIEST SOUTH OF
HIGHWAY 56. ADDITIONAL FLOODING ACROSS EAST CENTRAL KANSAS IS
LIKELY ON SUNDAY. MANY STREAMS ACROSS EAST CENTRAL KANSAS WILL
REMAIN IN FLOOD INTO MONDAY AND TUESDAY...REFER TO FLOOD STATEMENTS AND
WARNINGS FOR SPECIFIC INFORMATION.

THUNDERSTORMS WILL BE POSSIBLE INDEPENDENCE DAY AND THURSDAY AS A
FRONT MOVES ACROSS THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE IN TOPEKA.

In the hours before

Local storm report, Jun 30, 6:49 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
749 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     FLASH FLOOD      GARNETT                 38.28N 95.24W
06/30/2007                   ANDERSON           KS   EMERGENCY MNGR

            STATE EOC INDICATED THAT A PATIENT HAD TO BE AIRLIFTED
            OUT OF GARNETT TO RECEIVE TREATMENT AS ROADS LEADING OUT
            OF GARNETT WERE CLOSED DUE TO FLOOD WATERS.

&&

CAVANAUGH
Local storm report, Jun 30, 8:01 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
901 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     FLOOD            LE ROY                  38.08N 95.63W
06/30/2007                   COFFEY             KS   LAW ENFORCEMENT

            HIGHWAY 58 IS CLOSED AT THE INTERSECTION OF HIGHWAY 75
            EAST TO LE ROY. LAW ENFORCEMENT REPORTS NO ROUTE INTO THE
            TOWN OF LE ROY DUE TO FLOODED ROADS.

&&

SBLAIR
Local storm report, Jun 30, 8:24 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
924 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HEAVY RAIN       12 E BURLINGTON         38.19N 95.52W
06/30/2007  M6.00 INCH       COFFEY             KS   CO-OP OBSERVER

            2.50 INCHES OF RAINFALL WITHIN 12 HOURS WITH 6 INCHES OF
            RAINFALL WITHIN 36 HOURS

&&

SBLAIR
Local storm report, Jun 30, 10:30 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1130 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     FLOOD            LANE                    38.44N 95.08W
06/30/2007                   FRANKLIN           KS   LAW ENFORCEMENT

            3 HOMES FLOODED BY RISING WATER WITHIN THE TOWN OF LANE.
            3RD AND 4TH STREET IMPASSABLE. LOCAL FIRE DEPARMENT
            CURRENTLY ASSISTING IN EVACUATIONS WITHIN THE TOWN
            LIMITS.

&&

SBLAIR
Local storm report, Jun 30, 11:34 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1234 AM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     FLOOD            3 E GARNETT             38.28N 95.19W
07/01/2007                   ANDERSON           KS   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT COMPLETED WATER RESCUE OF 3
            INDIVIDUALS THAT DROVE INTO A WATER FILLED DITCH. NO
            INJURIES WERE REPORTED. ALL ROADS REMAIN CLOSED GOING
            INTO ANDERSON COUNTY.

&&

SBLAIR
Local storm report, Jun 30, 11:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1242 AM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLASH FLOOD      1 N SCRANTON            38.80N 95.74W
06/30/2007                   OSAGE              KS   TRAINED SPOTTER

            110 MILE CREEK IS OUT OF ITS BANKS ONE AND A QUARTER
            MILES NORTH OF SCRANTON...AND WATER IS OVER FAIRLAWN
            ROAD.

0421 PM     HEAVY RAIN       1 N COLONY              38.09N 95.37W
06/30/2007  M17.60 INCH      ANDERSON           KS   PUBLIC

            17.60 INCHES STORM TOTAL RAINFALL WITHIN THE PAST THREE
            DAYS

0424 PM     HEAVY RAIN       COLONY                  38.07N 95.37W
06/30/2007  M4.50 INCH       ANDERSON           KS   CO-OP OBSERVER

            4.5 INCHES OF RAINFALL WITHIN THE PAST 10 HOURS

0455 PM     HEAVY RAIN       4 NW WESTPHALIA         38.22N 95.54W
06/30/2007  M7.50 INCH       COFFEY             KS   PUBLIC

            RAINFALL SO FAR TODAY.

0500 PM     HEAVY RAIN       5 SE GARNETT            38.23N 95.18W
06/30/2007  M15.50 INCH      ANDERSON           KS   TRAINED SPOTTER

            STORM TOTAL RAINFALL. 4.9 INCHES MEASURED THURSDAY
            MORNING...3.1 INCHES FRIDAY MORNING...3.1 INCHES SATURDAY
            MORNING...AND 5.5 INCHES HAS FALLEN SINCE 7AM TODAY.

0500 PM     FLOOD            LANE                    38.44N 95.08W
06/30/2007                   FRANKLIN           KS   CO-OP OBSERVER

            ONE FAMILY WAS EVACUATED IN NORTH LANE DUE TO FLOODING OF
            THE POTTAWATOMIE CREEK.

0530 PM     HEAVY RAIN       5 SSW GARNETT           38.21N 95.28W
06/30/2007  M20.00 INCH      ANDERSON           KS   TRAINED SPOTTER

            RAINFALL SINCE TUESDAY MEASURED IN THE TOWN OF WELDA.

0533 PM     FLASH FLOOD      OTTAWA                  38.62N 95.27W
06/30/2007                   FRANKLIN           KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS THAT HIGHWAY 59 IS CLOSED
            DUE TO WATER FLOWING OVER THE HIGHWAY FROM OTTAWA SOUTH
            TO GARNETT.

0623 PM     FLASH FLOOD      GARNETT                 38.28N 95.24W
06/30/2007                   ANDERSON           KS   EMERGENCY MNGR

            THE TIME ON THE LSR REPRESENTS THE MOST RECENT
            CONVERSATION WITH EMERGENCY MANAGMENT...FLASH FLOODING
            HAS BEEN ONGOING. THE FOLLOWING HIGHWAYS HAVE BEEN CLOSED
            IN ANDERSON COUNTY DUE TO WATER FLOWING OVER THE ROAD.
            HWY 31 FROM WAVERLY TO GARNETT, HWY 58 FROM HWY 169 WEST
            TO THE COUNTY LINE, HWY 169 FROM GARNETT NORTHEAST TO THE
            COUNTY LINE AND ALSO HWY 169 FROM THE JUNCTION WITH HWY
            59 SOUTH TO THE COUNTY LINE, HWY 59 FROM GARNETT NORTH TO
            THE COUNTY LINE. ALMOST ALL SECONDARY ROADS FLOODED.

0641 PM     HEAVY RAIN       8 SE WILLIAMSBURG       38.40N 95.36W
06/30/2007  M17.25 INCH      FRANKLIN           KS   TRAINED SPOTTER

            STORM TOTAL RAINFALL OVER THE LAST 3 DAYS.

0721 PM     HEAVY RAIN       1 E MELVERN             38.51N 95.62W
06/30/2007  M4.95 INCH       OSAGE              KS   CO-OP OBSERVER

            24 HOUR TOTAL.

0747 PM     FLASH FLOOD      GARNETT                 38.28N 95.24W
06/30/2007                   ANDERSON           KS   EMERGENCY MNGR

            STATE EOC INDICATED THAT A PATIENT HAD TO BE AIRLIFTED
            OUT OF GARNETT TO RECEIVE TREATMENT AS ROADS LEADING OUT
            OF GARNETT WERE CLOSED DUE TO FLOOD WATERS.

0857 PM     FLOOD            LE ROY                  38.08N 95.63W
06/30/2007                   COFFEY             KS   LAW ENFORCEMENT

            HIGHWAY 58 IS CLOSED AT THE INTERSECTION OF HIGHWAY 75
            EAST TO LE ROY. LAW ENFORCEMENT REPORTS NO ROUTE INTO THE
            TOWN OF LE ROY DUE TO FLOODED ROADS.

0923 PM     HEAVY RAIN       12 E BURLINGTON         38.19N 95.52W
06/30/2007  M6.00 INCH       COFFEY             KS   CO-OP OBSERVER

            2.50 INCHES OF RAINFALL WITHIN 12 HOURS WITH 6 INCHES OF
            RAINFALL WITHIN 36 HOURS

1127 PM     FLOOD            LANE                    38.44N 95.08W
06/30/2007                   FRANKLIN           KS   LAW ENFORCEMENT

            3 HOMES FLOODED BY RISING WATER WITHIN THE TOWN OF LANE.
            3RD AND 4TH STREET IMPASSABLE. LOCAL FIRE DEPARMENT
            CURRENTLY ASSISTING IN EVACUATIONS WITHIN THE TOWN
            LIMITS.

1234 AM     FLOOD            3 E GARNETT             38.28N 95.19W
07/01/2007                   ANDERSON           KS   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT COMPLETED WATER RESCUE OF 3
            INDIVIDUALS THAT DROVE INTO A WATER FILLED DITCH. NO
            INJURIES WERE REPORTED. ALL ROADS REMAIN CLOSED GOING
            INTO ANDERSON COUNTY.

&&

SBLAIR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 flood. Local standard time, as filed.

Flood, Anderson

When
July 1, 12:00 AM CST to July 2, 7:00 AM CST
Where
Anderson County, Scipio
Cause
Heavy Rain
Property damage
$500,000
Reported by
Law Enforcement
Coordinates
38.370, -95.220

Widespread flooding continues into early July. Numerous roads are still under water from heavy rain in late June. A state report said eight houses in the county received minor damage and another nine were affected by the flooding.

Flood, Franklin

When
July 1, 12:00 AM CST to July 3, 4:00 AM CST
Where
Franklin County, Ottawa to Lane
Cause
Heavy Rain
Deaths
0 direct, 1 indirect
Property damage
$300,000
Reported by
Law Enforcement
Coordinates
38.620, -95.270

Rain ends but flooding continues into the new month. Many roads are flooded. Emergency manager reports that up to 25 homes have been evacuated with 15 homes flooded in Lane. Homes are evacuated on the west and east sides of Ottawa due to approaching floodwaters. Flood gates closed in downtown Ottawa. Highway K68 bridge crossing the Marais des Cygnes west of Ottawa has 5 feet of water over the bridge. An indirect fatality occurred nearly two weeks later (on the 15th) when a motorist was thrown from his vehicle 4 miles east of Pomona after hitting a hole in the road caused by flood waters earlier in the month. A state report said that flood waters destroyed five houses in the county with 20 receiving major damage, 23 had minor damage and 21 were affected by not considered damaged.

Flood, Coffey

When
July 1, 12:00 AM CST to 10:00 PM CST
Where
Coffey County, Le Roy
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
38.080, -95.630

Flooding continues into early July. A number of roads continue under water. A state report indicated that one house in the county received major damage, four had minor damage and 16 houses were affected.

Flood, Osage

When
July 1, 12:00 AM CST to 3:00 PM CST
Where
Osage County, Quenemo
Cause
Heavy Rain
Property damage
$150,000
Reported by
Law Enforcement
Coordinates
38.580, -95.520

Flooding continues into early July. A number of roads continue under water especially around Quenemo. A state report indicated that the flood waters destroyed two houses, caused major damage to 5 and minor damage to 10.

Flood, Lyon

When
July 1, 12:00 AM CST to July 2, 9:00 AM CST
Where
Lyon County, Neosho Rapids
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
38.370, -95.980

Flooding continues into early July. Some roads are closed especially along the lower reaches of the Neosho River near Neosho Rapids.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Franklin2007-07-15MaleOutside/Open AreasIndirect

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46373, 46375, 46376, 46377, 46378.